Flash Flood, Sullivan
- When
- June 15, 7:00 PM EST to 8:00 PM EST
- Where
- Sullivan County, 3.2 mi SE of Emmett
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.498, -82.078
Highway 421 at Pemberton Road washed out.
Stationary thunderstorm over Sullivan County caused flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Stationary thunderstorm over Sullivan County caused flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 15, 1:45 PM EST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT FRI JUN 15 2007 .SHORT TERM...(TONIGHT AND SATURDAY)...SCATTERED CONVECTION OVER THE AREA AGAIN TODAY AS EXPECTED...WITH YET ANOTHER WEAK IMPULSE SLIDING DOWN FROM THE NORTH. THIS ACTIVITY SHOULD DIMINISH DURING THE EVENING AND THEN END AS LOWER ATMOSPHERE COOLS. UPPER RIDGE BEGINS BUILDING INTO THE AREA SATURDAY. MAY STILL BE ENOUGH INSTABILITY DESPITE MID LEVEL WARMING FOR SOME AFTERNOON CONVECTION EVEN IN VALLEY LOCATIONS...BUT FOR NOW WILL GO WITH ONGOING FORECAST AND KEEP POPS BELOW 15 IN THE VALLEY AND JUST CARRY SLIGHT CHANCE IN THE EASTERN MOUNTAINS. MAV TEMPS GENERALLY LOOK REASONABLE...SO ONLY SOME MINOR TWEAKS. .LONG TERM...(SUNDAY THROUGH FRIDAY)...MAIN ISSUE FOR THE LONG TERM IS TIMING AND EXTENT OF MID-WEEK SYSTEM. AFTER MAINLY TRANQUIL CONDITIONS THROUGH EARLY WORK WEEK...GFS CONTINUES TO ADVERTISE APPROACH OF UPPER TROUGH/SURFACE COLD FRONT BY LATE TUESDAY/EARLY WEDNESDAY. HOWEVER...THERE CONTINUES TO BE PROFOUND DIFFERENCES BETWEEN MEDIUM-RANGE MODELS AND VARIOUS ENSEMBLE SUITES ON THE AMPLITUDE AND TIMING OF THIS EVENT. THE GFS SOLUTION OF PUSHING THE SURFACE FRONT THROUGH AND WELL SOUTH OF THE SOUTHERN APPALACHIANS SEEMS SOMEWHAT UNLIKELY GIVEN THE TIME OF YEAR...BUT GFS HAS BEEN FAIRLY CONSISTENT WITH THIS PROGRESSION FOR SEVERAL RUNS. BASED ON THIS UNCERTAINTY...AM INCLINED TO NOT MAKE ANY MAJOR CHANGES FOR CONSISTENCY SAKE UNTIL THE EVOLUTION OF THIS EVENT BECOMES MORE CLEAR. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 89 65 93 66 / 20 10 0 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 62 87 60 90 65 / 20 10 0 0 0 OAK RIDGE, TN 61 89 59 93 64 / 20 10 0 0 0 TRI CITIES AIRPORT, TN 56 83 55 88 58 / 20 10 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1040 AM EDT FRI JUN 15 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-161445- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1040 AM EDT FRI JUN 15 2007 /940 AM CDT FRI JUN 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUDNERSTORMS LATE THIS AFTERNOON AND THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA THIS AFTERNOON AND EVENING...INCREASING INSTABILITY AND GIVING A CHANCE OF SOME STRONG TO SEVERE STORMS. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS...WITH SOME LARGE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
344 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CLAIRFIELD 36.55N 83.95W
06/15/2007 E0.75 INCH CLAIBORNE TN LAW ENFORCEMENT
TAZEWELL CITY POLICE REPORTED PENNY SIZE HAIL IN WESTERN
CLAIBORME COUNTY.
0325 PM HAIL SPRING CITY 35.69N 84.86W
06/15/2007 E1.00 INCH RHEA TN TRAINED SPOTTER
QUARTER SIZE HAIL IN SPRING CITY. REPORTED BY SPOTTER.
0315 PM HAIL 2 S WHITE OAK 36.50N 84.04W
06/15/2007 E4.25 INCH CAMPBELL TN LAW ENFORCEMENT
SOFTBALL SIZE HAIL NEAR WHITE OAK. REPORTED BY DISPATCH.
&&
GRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
403 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG WHITWELL 35.20N 85.52W
06/15/2007 MARION TN LAW ENFORCEMENT
1 TREE DOWN IN WHITWELL. REPORTED BY CITY POLICE.
&&
GRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
423 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL SPRING CITY 35.69N 84.86W
06/15/2007 E1.00 INCH RHEA TN LAW ENFORCEMENT
QUARTER SIZE HAIL NEAR SPRING CITY. BROKE THE WINDSHIELD
ON A POLICE CRUISER. REPORTED BY DISPATCH.
&&
GRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
542 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 1 SSW JELLICO 36.56N 84.14W
06/15/2007 E1.75 INCH CAMPBELL TN TRAINED SPOTTER
GOLFBALL SIZE HAIL ALONG I-75...1 MILE SOUTH-SOUTHWEST OF
JELLICO. REPORTED BY SPOTTER.
0528 PM HAIL CLEVELAND 35.18N 84.87W
06/15/2007 E0.75 INCH BRADLEY TN LAW ENFORCEMENT
PENNY SIZE HAIL JUST SOUTHEAST OF CLEVELAND. REPORTED BY
DISPATCH.
0510 PM HAIL CHURCH HILL 36.53N 82.71W
06/15/2007 E0.88 INCH HAWKINS TN TRAINED SPOTTER
NICKLE SIZE HAIL IN CHURCH HILL. REPORTED BY SPOTTER.
&&
GRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
624 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 4 SW BLUFF CITY 36.42N 82.33W
06/15/2007 E1.00 INCH SULLIVAN TN TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG MAYNARDVILLE 36.25N 83.81W
06/15/2007 UNION TN LAW ENFORCEMENT
FEW TREES DOWN ON HURRICANE HOLLOW ROAD.
&&The Knoxville radar (KMRX), 124 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
1 flash flood. Local standard time, as filed.
Highway 421 at Pemberton Road washed out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39618.